Texas, 2003High Wind in Texas, April 19, 2003
April 19, 2003 · NWS AMA · 1 event in 1 county or zone
Strong gradient winds resulted in isolated wind damage over the south central Texas panhandle during the afternoon hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong gradient winds resulted in isolated wind damage over the south central Texas panhandle during the afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 19, 1:10 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 19, 1:10 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
210 PM CDT SAT APR 19 2003
COLD FRONT MOVING THRU NRN PANHANDLES ATTM...WITH SURFACE LOW N OF
BORGER. STRONG WLY WINDS ACROSS THE SRN TX PANHANDLE WITH DRYLINE
MOVING INTO SOUTHWESTERN OK. WRAP AROUND MOISTURE RESULTING IN A
FEW SHOWERS AND TSTMS BEGINNING TO AFFECT THE FORECAST AREA. SHOWERS
MOVING INTO THE OK PANHANDLE AND WRN TEXAS PANHANDLE. LOOKS ISOLATED
TO SCT SHOWERS WILL AFFECT THE PANHANDLES A GOOD PART OF THE
OVERNIGHT PERIOD WITH BEST CHANCES ACROSS THE NE ZONES. THE SEVERE
THREAT APPEARS TO HAVE SHIFTED JUST EAST OF THE AREA THIS AFTN AND
EVENING.
SFC HIGH BUILDS INTO THE AREA SUNDAY. LIGHT WINDS BY SUN AFTN AND
EVENING. NEXT UPR SYSTEM TO AFFECT THE AREA BY TUES AND WED. MODELS
INDICATING THAT ADEQUATE LOW LEVEL MOISTURE WILL RETURN TUES ON
SOUTHERLY WINDS. WITH SWLY FLOW ALOFT STAGE MAY BE SET FOR SCT
STORMS TUE AFTN AND EVENING...SOME POSSIBLY SEVERE. BY WED UPR
SYSTEM MOVES ACROSS...DRYLINE BECOMES MUCH BETTER DEFINED...WITH
THE PRIMARY SEVERE WX THREAT ACROSS ERN ZONES. WK COLD FRONT TO MOVE
THROUGH THU NIGHT...WITH SLIGHTLY COOLER TEMPS FRI. NEXT UPR SYSTEM
TO AFFECT THE AREA NEXT WEEKEND. WILL LEAVE SAT DRY FOR NOW...AS
SUN LOOKS BETTER FOR PCPN AT THIS POINT.
CHILLY NIGHT TONIGHT AND BELOW AVE TEMPS ON SUNDAY. GRADUAL WARMING
WITH SEASONAL TEMPS EXPECTED MON THRU THU.
FCSTID = 09
AMARILLO 37 65 40 73 / 20 00 00 10
BEAVER 38 62 39 71 / 30 00 00 00
BOISE CITY 33 62 36 70 / 20 00 00 10
BORGER 38 65 40 73 / 20 00 00 00
BOYS RANCH 36 65 39 72 / 20 00 00 10
CANYON 39 67 41 73 / 20 00 00 10
CLARENDON 42 69 43 73 / 20 00 00 00
DALHART 34 63 37 71 / 20 00 00 10
GUYMON 36 62 38 71 / 20 00 00 00
HEREFORD 39 69 40 74 / 20 00 00 10
LIPSCOMB 40 63 39 71 / 30 00 00 00
PAMPA 41 66 40 73 / 20 00 00 00
SHAMROCK 42 67 42 73 / 20 00 00 00
WELLINGTON 43 69 44 74 / 20 00 00 00
.AMA...
TX...NONE.
OK...NONE.
Hazardous weather outlook, Apr 19, 12:00 PM CST, 2 hours 50 minutes before
OKZ001>003-TXZ001>020-201100-
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT SAT APR 19 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THE POTENTIAL FOR SEVERE THUNDERSTORMS OVER THE PANHANDLE REGION HAS
DIMINISHED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
STRONG THUNDERSTORMS MAY ALSO DEVELOP ON TUESDAY AND WEDNESDAY AS
ANOTHER UPPER LEVEL STORM SYSTEM IS FORECAST TO MOVE TOWARDS THE
PANHANDLES FROM THE SOUTHERN GREAT BASIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NUNEZ
High Wind, Potter
- When
- April 19, 2:50 PM CST to 3:50 PM CST
- Where
- Potter forecast zone
- Measured
- 45 kt (52 mph) estimated sustained
- Property damage
- $25,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
A carport was reportedly blown down three miles northwest of Amarillo.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, April 19, 20033 injured · $1.9 million · F2 · 27 events
- Tornado and Hail in Oklahoma, April 19, 20031 death · F0 · 29 events
- Tornadoes and Hail in Kansas, April 19, 2003$155,000 · F0 · 49 events
- Hail and Damaging Winds in Oklahoma, April 19, 2003$15,000 · 4.5 in hail · 37 events
- Tornado in Arkansas, April 19, 2003F1 · 1 event
- Tornado in Arkansas, April 19 to 20, 2003F1 · 1 event
- Hail in Kansas, April 19, 20031.75 in hail · 11 events
- Heavy Snow in Colorado, April 19, 20038 events
- High Surf in Hawaii, April 19 to 21, 20037 events
- Hail in Missouri, April 19, 20031.75 in hail · 6 events
- Hail and Damaging Winds in Arkansas, April 19, 20031.75 in hail · 6 events
- Hail in Kansas, April 19, 20031 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352539.